MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION VIKING; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BOSTON SCIENTIFIC CORPORATION VIKING; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number M0044000040
Medical Device Problem Codes Difficult to Remove (1528); Deformation Due to Compressive Stress (2889); Difficult to Advance (2920); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not yet been evaluated.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that the device was difficult to advance, move or steer, and withdraw.A kink was also observed.During an electrophysiology procedure to treat atrial fibrillation, a viking electrode catheter was used.Upon insertion, the catheter became difficult to advance, move or steer, and withdraw in the vein.The catheter was also bent and kinked.No resistance was felt while maneuvering the catheter.Another of the same device was used, and the procedure was completed without patient complications.The device has been received, pending analysis.
 
Additional Manufacturer Narrative
Upon receipt at our post market quality assurance laboratory, this viking electrode catheter was visually inspected, and it was found that the shaft was kinked.Media inspection on the photo and video provided also observed a kink in the fluoroscopy.Product analysis confirmed the reported events of catheter difficult to withdraw, curve kinked, and catheter difficult to advance.The reported events were most likely due to the handling of the device, the technique used by the physician, and the normal difficulties encountered during the procedure which could have possibly affected the device performance and integrity.
 
Event or Problem Description
It was reported that the device was difficult to advance, move or steer, and withdraw.A kink was also observed.During an electrophysiology procedure to treat atrial fibrillation, a viking electrode catheter was used.Upon insertion, the catheter became difficult to advance, move or steer, and withdraw in the vein.The catheter was also bent and kinked.No resistance was felt while maneuvering the catheter.Another of the same device was used, and the procedure was completed without patient complications.The device has been received and analyzed.Additional information received on december 04, 2025.The catheter became twisted within the blood vessel and could no longer be advanced.After several attempts, it was eventually withdrawn.
 
Additional Manufacturer Narrative
Block b5 has been updated with additional information received on december 04, 2025.Block h6 has been corrected.The device has not yet been evaluated.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that the device was difficult to advance, move or steer, and withdraw.A kink was also observed.During an electrophysiology procedure to treat atrial fibrillation, a viking electrode catheter was used.Upon insertion, the catheter became difficult to advance, move or steer, and withdraw in the vein.The catheter was also bent and kinked.No resistance was felt while maneuvering the catheter.Another of the same device was used, and the procedure was completed without patient complications.The device has been received, pending analysis.Additional information received on december 04, 2025.The catheter became twisted within the blood vessel and could no longer be advanced.After several attempts, it was eventually withdrawn.

Brand Name
VIKING
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
6514400979
MDR Report Key23679768
Report Number2124215-2025-86103
Device Sequence Number21293627
Product Code DRF
UDI-Device Identifier08714729878049
UDI-Public(01)08714729878049(17)270514(10)36518131
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K971265
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0044000040
Device Catalogue NumberM0044000040
Device Lot Number0036518131
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/26/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2025
Supplement Date Received by Manufacturer12/04/2025
12/26/2025
Initial Report FDA Received Date12/01/2025
Supplement Report FDA Received Date12/25/2025
01/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown